MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE
Catalog Number XR30G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Additional information was requested and the following was obtained: can you please clarify what is meant by "while the lobectomy surgery, xr30g did not close the bronchus tissue "? did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? how was the procedure completed? were there any patient consequences? response: the device deployed staple.It did not lock out.Lobectomy procedure completed with ec60a instead of xr30g.So, there was no any patient consequences.Further information was requested and the following was obtained: thank you for the additional information you provided.Can you please further clarify how the "bronchus tissue was not closed" as you have stated, "the device deployed staple.It did not lock out." were the staples that did deploy in b-formation? or were there unformed or malformed staples seen? was the staple line complete? or were there staples missing from the staple line? response: the device deployed staple.So; bronchus tissue was not closed.Staple line was not completed this device.Instead of xr30g, they completed the surgery via echelon60.The surgeon said that he didn't pay attention to the b formation, because the device didn't close the tissue, he immediately continued the case with echelon device.
 
Event or Problem Description
It was reported that while the lobectomy surgery, xr30g did not close the bronchus tissue.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # l54y5v.Device evaluation summary: the analysis results showed that the xr30g cartridge was received with no apparent damage.The reload was returned void of staples.No functional test was performed due the condition of the cartridge.Event described could not be confirmed as the cartridge was received fully fired.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8245242
Report Number3005075853-2019-15902
Device Sequence Number16691870
Product Code GDW
UDI-Device Identifier10705036013440
UDI-Public10705036013440
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Catalogue NumberXR30G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1